Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2007, 4:35 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 13, 2007, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Brooks County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:00 PM EDT | TSTM WND DMG | Quitman, GA | SEVERAL LARGE TREES DOWN COUNTY-WIDE. QUITMAN USED AS A REFERENCE POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 132036 SVRTAE GAC027-275-132130- /O.NEW.KTAE.SV.W.0101.070713T2035Z-070713T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 PM EDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF QUITMAN... EASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 530 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZED HAIL. THIS STORM WAS LOCATED NEAR BOSTON...OR ABOUT 13 MILES WEST OF QUITMAN...AND WAS MOVING EAST- NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... QUITMAN BY 530 PM EDT... IN ADDITION TO LARGE HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3087 8380 3066 8381 3064 8347 3091 8349 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT FRI JUL 13 2007 .SYNOPSIS...LOOKING AT THE LONG WAVE PATTERN, WE SEE A TROUGH IN THE ERN PACIFIC, A SHARP RIDGE OVER THE WRN U.S. AND A BROAD TROUGH OVER THE ERN 2/3 OF N AMERICA. SEVERAL SHORT WAVES ARE ROTATING THROUGH THE BASE OF THIS TROUGH. A FAIRLY WEAK ONE IS NOW MOVING INTO GA, WHILE A MORE SIGNIFICANT VORT IS TRACKING ACROSS THE ARKLATEX REGION. THERE IS ALSO A VORT CENTER OVER THE NRN GULF SW OF OUR COASTAL WATERS. SURFACE ANALYSIS SHOWS HIGH PRESSURE TO OUR S WITH ONE CENTER E OF FL AND ANOTHER OVER THE CENTRAL GULF. A STATIONARY FRONT LIES JUST N OF THE FL BORDER. REGIONAL RADARS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FL BIG BEND AND ERN PANHANDLE, AS WELL AS OVER THE SUWANNEE VALLEY. && .SHORT TERM...TONIGHT THROUGH SUN NIGHT. THE WORKSTATION WRF MODEL HAS ONCE AGAIN DONE A BANG UP JOB IN DEPICTING THE PATTERN AND TIMING OF CONVECTIVE DEVELOPMENT SO FAR TODAY. WILL BASE POPS FOR THE REMAINDER OF TODAY AND THIS EVENING ON THIS MODEL. THE WEEKEND IS SHAPING UP TO BE A WET ONE. THE UPPER LEVEL ENERGY AND SURFACE FRONT, ALONG WITH THE SEA BREEZE WILL TAP INTO DEEP LAYER MOISTURE TRANSPORTED INTO THE REGION IN THE PERSISTENT DEEP LAYER SWLY FLOW TO PRODUCE NUMEROUS SHOWERS AND STORMS. WE HAVE CATEGORICAL POPS IN FOR MOST AREAS ON SAT AND LIKELY POPS FOR SUN. ALL OF THIS MOISTURE AND ASSOCIATED CLOUD COVER WILL GIVE US A REPRIEVE FROM THIS SCORCHING HEAT. IN FACT MOST AREAS WILL SEE UPPER 80S FOR HIGHS BOTH DAYS. .LONG TERM...MON-FRI. SUBTROPICAL RIDGE AXIS WILL LIFT BACK TO THE NORTH STARTING MONDAY INTO TUESDAY WITH LOW LEVEL FLOW BECOMING MORE EAST TO SOUTHEAST. THIS WILL LEAD TO SLIGHTLY LOWER POPS AND WARM TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. && .MARINE...TONIGHT THROUGH WED. WITH SUBTROPICAL RIDGE AXIS S OF THE WATERS, WINDS WILL BE OUT OF THE W TO SW THROUGH THE WEEKEND. SPEEDS WILL GENERALLY BE 10 KT OR LESS. HOWEVER, A FEW HOURS OF 10-15 KT WINDS CAN BE EXPECTED IN AFTERNOON SEA BREEZES. THIS WILL PRODUCE OCCASIONAL 3 FT SEAS, BUT LOOK FOR 2 FOOTERS ON THE AVERAGE. THE RIDGE AXIS WILL LIFT N MON INTO TUE WITH FLOW BECOMING MORE E TO SE. && .AVIATION...THE AFTERNOON SHOWERS AND TSTMS WILL CONTINUE TO SPREAD EAST-NORTHEASTWARD ACROSS THE AREA THROUGH THE EVENING HOURS. CIGS/VSBYS WILL BRIEFLY DROP DOWN INTO THE MVFR/IFR CATEGORY IN AND AROUND SHOWERS AND TSTMS. THROUGH THE WEEKEND...ANOTHER MID-LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND WILL LEAD TO MORE UNSETTLED WEATHER...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. && .FIRE WEATHER...THE ONLY CONCERN OVER THE WEEKEND WILL BE FROM LIGHTNING-INDUCED WILDFIRES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 88 71 88 / 30 80 50 60 PANAMA CITY 77 88 76 88 / 30 70 50 60 DOTHAN 72 88 72 87 / 30 80 50 70 ALBANY 73 91 72 89 / 30 80 50 70 VALDOSTA 73 88 72 89 / 40 80 50 70 CROSS CITY 75 87 73 87 / 30 70 40 70 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GIBBS LONG TERM...CAMP REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 13, 4:58 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 AM EDT FRI JUL 13 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-141000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 458 AM EDT FRI JUL 13 2007 /358 AM CDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK SURFACE TROUGH AND WEAK UPPER LEVEL DISTURBANCE WILL COMBINE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WHILE A FEW OF THESE STORMS COULD BE STRONG...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SATURDAY AND SUNDAY WITH THE APPROACH OF A STRONGER UPPER LEVEL SYSTEM. A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. HEAVY RAINFALL WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RAIN CHANCES WILL DIMINISH SLIGHTLY NEXT WEEK AS HIGH PRESSURE BUILDS OVERHEAD. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Special weather statement, Jul 13, 2:10 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT FRI JUL 13 2007 FLZ017-027-131900- LEON-WAKULLA- 210 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA COUNTIES IN NORTH FLORIDA... * UNTIL 300 PM EDT AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST-NORTHEAST AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jul 13, 3:24 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT FRI JUL 13 2007 ALZ068-FLZ009-132015- GENEVA-HOLMES- 224 PM CDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 315 PM CDT AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF HARTFORD...OR 11 MILES EAST OF GENEVA...MOVING NORTHEAST AT 5 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jul 13, 3:31 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM EDT FRI JUL 13 2007 FLZ017-018-GAZ158-132015- JEFFERSON-LEON-THOMAS- 331 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON COUNTIES IN NORTH FLORIDA...AND THOMAS COUNTY IN SOUTHWEST GEORGIA... * UNTIL 415 PM EDT AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... BOSTON BY 415 PM EDT. WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 13, 4:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 PM EDT FRI JUL 13 2007 GAZ158-159-132115- BROOKS-THOMAS- 422 PM EDT FRI JUL 13 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND THOMAS COUNTIES OF SOUTH CENTRAL GEORGIA ... * UNTIL 515 PM EDT AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF BOSTON...OR 12 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... QUITMAN BY 505 PM EDT. SMALL HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 42 min |
| Jul 13, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.